MAUDE Adverse Event Report: CAREFUSION MAXZERO EXTENSION SET WITH NEEDLESS CONNECTOR; SET, EXTENSION, INTRAVASCULAR

CAREFUSION MAXZERO EXTENSION SET WITH NEEDLESS CONNECTOR; SET, EXTENSION, INTRAVASCULAR
Model Number MZ9324
Medical Device Problem Codes Crack (1135); Fluid/Blood Leak (1250)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The affected product has been received and the investigation is pending.A follow up report will be submitted once the failure investigation has been completed.Concomitant medical product:(2) maxzero needle-free connector.Event occurred in nicu on a baby.
 
Event or Problem Description
The customer reported that the user noted that the baby's blanket was damp.The rn placed a gauze underneath the uvc (patient umbilical venous catheter) tri-port and found it to be leaking.Upon closer observation, the "lipid line" extension set was noted to be cracked and leaking at the base of the filter.The user had to discontinued the lipid infusion and changed out the lines.The event occurred in the nicu.
 
Event or Problem Description
 
Additional Manufacturer Narrative
The customer¿s report that the extension set was leaking at the base of the filter was confirmed however the leak is from the filter's weld line and not from a crack as reported.Visual inspection of the set showed no damage or any anomalies.Closer inspection under magnification showed no cracks, tool marks or stress marks on the filter component.Functional testing confirmed leaking from the filter side weld line.The root cause of the customer¿s report is a supplier manufacturing issue.

Brand Name
MAXZERO EXTENSION SET WITH NEEDLESS CONNECTOR
Common Device Name
SET, EXTENSION, INTRAVASCULAR
Manufacturer (Section D)
CAREFUSION
10020 pacific mesa blvd
san diego CA 92121 4386
MDR Report Key8236172
Report Number9616066-2019-00045
Device Sequence Number16431105
Product Code FPA
UDI-Device Identifier10885403427237
UDI-Public10885403427237
Combination Product (Y/N)N
Initial Reporter StateCO
Initial Reporter CountryUS
PMA/510(K) Number
K140831
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,other
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 12/17/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberMZ9324
Device Catalogue NumberMZ9324
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/10/2019
Initial Date Received by Manufacturer Not provided
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date01/10/2019
Supplement Report FDA Received Date03/22/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
ME2017, UMBILICAL VENOUS CATHETER, TD: UNK.